Alert archive / Kansas / Special Weather Statements in 2016
Special Weather Statement, NWS Dodge City, KS
NWS Dodge City, KS issued this special weather statement at Apr 29, 2016, 4:39 AM CDT for Clark County, Kansas. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 29, 2016, 4:39 AM CDT (09:39 UTC)
- Expired
- Apr 29, 2016, 5:30 AM CDT
- In force
- 51 min
- Issued by
- NWS Dodge City, KS
County Clark County, KS
The radar
The Dodge City radar (KDDC), 74 km from the middle of the area, began a volume at 09:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 9.7 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1808 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 251 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
203 WWUS83 KDDC 290939 SPSDDC SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 439 AM CDT FRI APR 29 2016 KSZ088-089-291030- CLARK KS-COMANCHE KS- 439 AM CDT FRI APR 29 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COMANCHE AND CLARK COUNTIES UNTIL 530 AM CDT... AT 439 AM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTHWEST OF ASHLAND TO 4 MILES NORTHWEST OF BUFFALO. MOVEMENT WAS NORTHEAST AT 40 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... ASHLAND...SITKA AND ACRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3700 9986 3722 10001 3737 9967 3700 9939 TIME...MOT...LOC 0939Z 216DEG 36KT 3726 9992 3688 9969 $$ TURNER
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this special weather statement went out at Apr 29, 3:28 AM CDT, 1 hour 11 minutes earlier.
Area forecast discussion, Apr 29, 3:28 AM CDT, 1 hour 11 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 328 AM CDT FRI APR 29 2016 .SYNOPSIS... Issued at 310 AM CDT Fri Apr 29 2016 A strong upper level trough was approaching the high plains this morning and will eject across western Kansas in negative tilt fashion this afternoon and tonight. Surface low pressure over west Texas is expected to move into southern Kansas by tonight. Plentiful low level moisture from the Gulf of Mexico was available. Elevated CAPE north of the front was resulting in widespread thunderstorm activity, some of which was close to being severe. && .SHORT TERM...(Today and tonight) Issued at 310 AM CDT Fri Apr 29 2016 Widespread rain and thunderstorms will persist through late this afternoon and then taper off from southwest to northeast tonight. Localized rainfall amounts could exceed 3 inches in a few places, with many places receiving an inch or greater. Temperatures will be held down into the lower to mid 40s today in western Kansas, with some lower 50s in south central Kansas. Temperatures will fall into the 30s in western Kansas tonight, and some places could see readings close to the freezing mark if there are any breaks in the clouds. The best chance of the near-freezing temperatures is in far southwestern Kansas. A special weather statement was issued highlighting the potential for the cold temperatures. Later shifts can assess whether a frost advisory is needed. .LONG TERM...(Saturday through Thursday) Issued at 310 AM CDT Fri Apr 29 2016 Another upper level system will approach western Kansas by Sunday but this system will be more progressive and weaker than the current system. Some rain is possible from Sunday afternoon into Monday but heavy amounts are not expected. Temperatures will remain on the cool side through Monday; but a slow warming trend is likely by Tuesday. Upper level ridging is expected to develop over the western high plains by late week, allowing high temperatures to rise well into the 70s. The next chance of rain will be late next weekend as another large upper level trough develops over the western United States. && .AVIATION...(For the 06Z TAFS through 06Z Friday night) Issued at 1246 AM CDT Fri Apr 29 2016 Upslope flow and moisture transport above the surface will lead to LIFR CIGS by 12z and which will persist through the period. Widespread showers and thunderstorms are expected as an upper level disturbance approaches. && .PRELIMINARY POINT TEMPS/POPS... DDC 48 37 59 39 / 100 70 10 10 GCK 43 35 56 38 / 100 60 20 20 EHA 43 33 56 36 / 80 30 10 10 LBL 47 36 58 38 / 90 30 10 10 HYS 48 38 57 39 / 90 90 30 20 P28 58 43 66 44 / 90 70 10 10 && .DDC Watches/Warnings/Advisories... NONE. && SYNOPSIS...Finch SHORT TERM...Finch LONG TERM...Finch AVIATION...Finch
In the hours before
Special weather statement, Apr 29, 2:55 AM CDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 255 AM CDT FRI APR 29 2016 KSZ078-088-290845- FORD KS-CLARK KS- 255 AM CDT FRI APR 29 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN FORD AND NORTHERN CLARK COUNTIES UNTIL 345 AM CDT... AT 254 AM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 2 MILES SOUTHWEST OF BLOOM TO 3 MILES WEST OF ACRES. MOVEMENT WAS EAST AT 35 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... ASHLAND...BUCKLIN...MINNEOLA...BLOOM...KINGSDOWN AND CLARK STATE LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3758 9959 3721 9958 3715 10002 3752 10002 TIME...MOT...LOC 0754Z 260DEG 31KT 3746 9994 3712 9993 TURNER
Special weather statement, Apr 29, 3:03 AM CDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 303 AM CDT FRI APR 29 2016 KSZ030-031-043>046-061>066-074>081-084>090-291015- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...PHEIFER...HAYS... SCOTT CITY...SCOTT STATE LAKE...DIGHTON...NESS CITY...LA CROSSE... SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY...JETMORE...HANSTON... LARNED...ST. JOHN...STAFFORD...MACKSVILLE...JOHNSON CITY... ULYSSES...SUBLETTE...SATANTA...CIMARRON...MONTEZUMA... DODGE CITY...KINSLEY...LEWIS...GREENSBURG...HAVILAND...PRATT... ELKHART...HUGOTON...LIBERAL...MEADE...PLAINS CITY...FOWLER... ASHLAND...MINNEOLA...COLDWATER...LAKE COLDWATER...PROTECTION... MEDICINE LODGE...KIOWA 303 AM CDT FRI APR 29 2016 /203 AM MDT FRI APR 29 2016/ ...NEAR FREEZING TEMPERATURES POSSIBLE TONIGHT... TEMPERATURES ARE EXPECTED TO FALL INTO THE 30S TONIGHT ACROSS MUCH OF WESTERN KANSAS. HOWEVER, WEST WINDS AT 10 TO 15 MPH ALONG WITH SOME CLOUD COVER ARE EXPECTED TO PREVENT TEMPERATURES FROM FALLING BELOW FREEZING AND MAY ALSO PREVENT FROST FORMATION. THE BEST CHANCE OF TEMPERATURES GETTING CLOSE TO THE FREEZING MARK, WHICH COULD RESULT IN FROST, IS ALONG AND WEST OF A LINE FROM LIBERAL TO ULYSSES TO SYRACUSE. THIS AREA HAS THE BEST CHANCE OF SEEING SOME BREAKS IN THE CLOUDS AND WILL HAVE LIGHTER WINDS, WHICH WOULD ALLOW FOR COLDER READINGS NEAR THE GROUND AND IN LOW LYING AREAS. FINCH
Special weather statement, Apr 29, 3:35 AM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 335 AM CDT FRI APR 29 2016 KSZ078>080-088-089-290915- FORD KS-EDWARDS KS-KIOWA KS-CLARK KS-COMANCHE KS- 335 AM CDT FRI APR 29 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN COMANCHE...SOUTHEASTERN FORD...SOUTHERN EDWARDS...NORTHEASTERN CLARK AND KIOWA COUNTIES UNTIL 415 AM CDT... AT 335 AM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 3 MILES NORTHEAST OF BELLEFONT TO 11 MILES NORTH OF BUFFALO. MOVEMENT WAS EAST AT 30 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... COLDWATER...BUCKLIN...GREENSBURG...HAVILAND...MULLINVILLE...WILMORE... FELLSBURG AND CENTERVIEW. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3784 9913 3729 9908 3722 9971 3772 9975 TIME...MOT...LOC 0835Z 269DEG 26KT 3790 9962 3700 9961 TURNER
Special weather statement, Apr 29, 4:09 AM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
409 AM CDT FRI APR 29 2016
KSZ087-088-291000-
MEADE KS-CLARK KS-
409 AM CDT FRI APR 29 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CLARK AND
SOUTHEASTERN MEADE COUNTIES UNTIL 500 AM CDT...
AT 408 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6
MILES SOUTHWEST OF ENGLEWOOD...MOVING EAST AT 30 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STORM MAY INTENSIFY TO SEVERE LEVELS. STAY TUNED FOR POSSIBLE
WARNINGS.
LOCATIONS IMPACTED INCLUDE...
ENGLEWOOD AND ACRES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3700 10021 3703 10023 3717 9988 3701 9973
3700 9976
TIME...MOT...LOC 0908Z 250DEG 25KT 3698 10008
TURNERSpecial weather statement, Apr 29, 4:16 AM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
416 AM CDT FRI APR 29 2016
KSZ065-066-079>081-291000-
EDWARDS KS-KIOWA KS-PAWNEE KS-PRATT KS-STAFFORD KS-
416 AM CDT FRI APR 29 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN STAFFORD...
NORTHEASTERN COMANCHE...WESTERN PRATT...SOUTHEASTERN PAWNEE...
SOUTHERN EDWARDS...NORTHWESTERN BARBER AND EASTERN KIOWA COUNTIES
UNTIL 500 AM CDT...
AT 415 AM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 4 MILES NORTHWEST OF CENTERVIEW TO 4 MILES
SOUTHWEST OF BELVIDERE. MOVEMENT WAS NORTHEAST AT 40 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
PRATT...GREENSBURG...HAVILAND...MACKSVILLE...LEWIS...IUKA...CULLISON...
BELPRE...BYERS...CROFT...FELLSBURG...BELVIDERE...CENTERVIEW...WELLSFORD...
HOPEWELL AND TROUSDALE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3762 9867 3747 9898 3747 9901 3746 9901
3738 9917 3738 9920 3786 9949 3807 9899
TIME...MOT...LOC 0915Z 239DEG 33KT 3786 9932 3742 9915
TURNERSpecial weather statement, Apr 29, 4:39 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 439 AM CDT FRI APR 29 2016 KSZ088-089-291030- CLARK KS-COMANCHE KS- 439 AM CDT FRI APR 29 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COMANCHE AND CLARK COUNTIES UNTIL 530 AM CDT... AT 439 AM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTHWEST OF ASHLAND TO 4 MILES NORTHWEST OF BUFFALO. MOVEMENT WAS NORTHEAST AT 40 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... ASHLAND...SITKA AND ACRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3700 9986 3722 10001 3737 9967 3700 9939 TIME...MOT...LOC 0939Z 216DEG 36KT 3726 9992 3688 9969 TURNER
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 11:57 PM CDT | Special Weather Statement | DDC | Stevens | 48 min |
| Apr 29, 12:20 AM CDT | Special Weather Statement | DDC | Seward | 40 min |
| Apr 29, 12:27 AM CDT | Special Weather Statement | DDC | Stevens | 48 min |
| Apr 29, 12:40 AM CDT | Special Weather Statement | DDC | Seward | 50 min |
| Apr 29, 1:05 AM CDT | Special Weather Statement | DDC | Morton | 40 min |
| Apr 29, 1:11 AM CDT | Special Weather Statement | DDC | Seward | 49 min |
| Apr 29, 1:44 AM CDT | Special Weather Statement | DDC | Meade | 46 min |
| Apr 29, 2:16 AM CDT | Special Weather Statement | DDC | Clark, Ford, Meade | 44 min |
| Apr 29, 2:55 AM CDT | Special Weather Statement | DDC | Clark | 50 min |
| Apr 29, 3:35 AM CDT | Special Weather Statement | DDC | Kiowa | 40 min |
| Apr 29, 4:09 AM CDT | Special Weather Statement | DDC | Clark | 51 min |
| Apr 29, 4:16 AM CDT | Special Weather Statement | DDC | Edwards, Kiowa, Pratt | 44 min |
| Apr 29, 4:48 AM CDT | Special Weather Statement | DDC | Pratt | 42 min |
| Apr 29, 5:13 AM CDT | Special Weather Statement | DDC | Comanche | 47 min |
| Apr 29, 10:37 AM CDT | Special Weather Statement | DDC | Comanche | 38 min |
| Apr 29, 2:06 PM CDT | Special Weather Statement | DDC | Barber | 39 min |
Nearby
Special Weather Statements in Kansas, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.